Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 4, NWS Albuquerque, NM

January 10, 202313 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 10, 2023, 2:14 PM MST for 13 counties in New Mexico. It took effect at Jan 11, 2023, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2023, 2:14 PM MST (21:14 UTC)
In effect from
Jan 11, 2023, 8:00 AM MST
Expired
Jan 11, 2023, 6:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Chaves County, NM, Cibola County, NM, Colfax County, NM, Lincoln County, NM, Rio Arriba County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 79 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4440 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS75 KABQ 102114
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
214 PM MST Tue Jan 10 2023

NMZ213>215-110100-
/O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/
/O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/
/O.CON.KABQ.WI.Y.0003.000000T0000Z-230111T0000Z/
Northern Sangre de Cristo Mountains-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-
214 PM MST Tue Jan 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph. For the High Wind Warning, west winds 30 to 40 mph 
  with gusts up to 60 mph expected.

* WHERE...Sangre de Cristo Mountains.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For 
  the High Wind Warning, from 8 AM to 6 PM MST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways. 
  Areas of blowing snow on Wednesday will limit visibility to less 
  than one mile at times.

* ADDITIONAL DETAILS...If holiday decorations are still displayed 
  outside, gusty winds on Wednesday could damage or blow these 
  decorations away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-229-232>234-110100-
/O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/
/O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/
/O.CON.KABQ.WI.Y.0003.000000T0000Z-230111T0000Z/
Central Highlands-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-
214 PM MST Tue Jan 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph. For the High Wind Warning, west winds 35 to 45 mph 
  with gusts up to 65 mph expected.

* WHERE...Central Highlands, Guadalupe County, Quay County, Eastern 
  San Miguel County, and Northeast Highlands.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For 
  the High Wind Warning, from 8 AM to 6 PM MST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways.

* ADDITIONAL DETAILS...If holiday decorations are still displayed 
  outside, gusty winds on Wednesday could damage or blow these 
  decorations away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ212-221-226-228-231-235>237-239-240-110100-
/O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/
/O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/
Glorieta Mesa Including Glorieta Pass-Sandia and Manzano
Mountains including Edgewood-South Central Mountains-Far
Northeast Highlands-Harding County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
214 PM MST Tue Jan 10 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta 
  Mesa Including Glorieta Pass, South Central Mountains, Far 
  Northeast Highlands, Harding County, Curry County, Roosevelt 
  County, De Baca County, Eastern Lincoln County, and Southwest 
  Chaves County.

* WHEN...From 8 AM to 6 PM MST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways.

* ADDITIONAL DETAILS...If holiday decorations are still displayed 
  outside, gusty winds on Wednesday could damage or blow these 
  decorations away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ222-224-227-230-238-110100-
/O.NEW.KABQ.WI.Y.0004.230111T1500Z-230112T0100Z/
Estancia Valley-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Union County-Chaves County Plains-
214 PM MST Tue Jan 10 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Estancia Valley, South Central Highlands, Johnson and 
  Bartlett Mesas Including Raton Pass, Union County, and Chaves 
  County Plains.

* WHEN...From 8 AM to 6 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
4 follow-up statements
187 
WWUS75 KABQ 110043
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
543 PM MST Tue Jan 10 2023

NMZ212>215-221-223-226-228-229-231>237-239-240-111200-
/O.CON.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Sandia and Manzano Mountains including
Edgewood-Central Highlands-South Central Mountains-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
543 PM MST Tue Jan 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST 
WEDNESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 65 
  mph possible.

* WHERE...Portions of central, east central, north central, 
  northeast, and southeast New Mexico.

* WHEN...From 8 AM to 6 PM MST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways.

* ADDITIONAL DETAILS...If holiday decorations are still displayed 
  outside, gusty winds could damage or blow these decorations away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ222-224-227-230-238-111200-
/O.CON.KABQ.WI.Y.0004.230111T1500Z-230112T0100Z/
Estancia Valley-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Union County-Chaves County Plains-
543 PM MST Tue Jan 10 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Estancia Valley, South Central Highlands, Johnson and 
  Bartlett Mesas Including Raton Pass, Union County, and Chaves 
  County Plains.

* WHEN...From 8 AM to 6 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
118 
WWUS75 KABQ 110914
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
214 AM MST Wed Jan 11 2023

NMZ212>215-221-223-226-228-229-231>237-239-240-111800-
/O.CON.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Sandia and Manzano Mountains including
Edgewood-Central Highlands-South Central Mountains-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
214 AM MST Wed Jan 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 
PM MST THIS EVENING...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 65 
  mph possible.

* WHERE...Portions of central, east central, north central, 
  northeast, and southeast New Mexico.

* WHEN...From 8 AM this morning to 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ216>219-111800-
/O.EXB.KABQ.WI.Y.0004.230111T1700Z-230112T0100Z/
Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley including the Albuquerque Metro Area-
214 AM MST Wed Jan 11 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Upper Rio Grande Valley, Espanola Valley, and Santa Fe Metro 
  Area.

* WHEN...From 10 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ222-224-227-230-238-111800-
/O.CON.KABQ.WI.Y.0004.230111T1500Z-230112T0100Z/
Estancia Valley-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Union County-Chaves County Plains-
214 AM MST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected.

* WHERE...Estancia Valley, South Central Highlands, Johnson and 
  Bartlett Mesas Including Raton Pass, Union County, and Chaves 
  County Plains.

* WHEN...From 8 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
722 
WWUS75 KABQ 111743
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1043 AM MST Wed Jan 11 2023

NMZ212>215-221-223-226-228-229-231>237-239-240-120100-
/O.CON.KABQ.HW.W.0001.000000T0000Z-230112T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Sandia and Manzano Mountains including
Edgewood-Central Highlands-South Central Mountains-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
1043 AM MST Wed Jan 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West to northwest winds 35 to 45 mph with gusts up to 65 
  mph.

* WHERE...Portions of central, east central, north central, 
  northeast, and southeast New Mexico.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles on north to south oriented roadways.

* ADDITIONAL DETAILS...If holiday decorations are still displayed 
  outside, gusty winds could damage or blow these decorations away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ216>219-120100-
/O.CON.KABQ.WI.Y.0004.000000T0000Z-230112T0100Z/
Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley including the Albuquerque Metro Area-
1043 AM MST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 
  mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Upper Rio Grande Valley, Espanola Valley, and Santa Fe Metro 
  Area.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ222-224-227-230-238-120100-
/O.CON.KABQ.WI.Y.0004.000000T0000Z-230112T0100Z/
Estancia Valley-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Union County-Chaves County Plains-
1043 AM MST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West to northwest winds 30 to 35 mph with gusts up to 55 
  mph.

* WHERE...Estancia Valley, South Central Highlands, Johnson and 
  Bartlett Mesas Including Raton Pass, Union County, and Chaves 
  County Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
367 
WWUS75 KABQ 120033
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
533 PM MST Wed Jan 11 2023

NMZ212>215-221-223-226-228-229-231>237-239-240-120145-
/O.EXP.KABQ.HW.W.0001.000000T0000Z-230112T0100Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-Sandia and Manzano Mountains including
Edgewood-Central Highlands-South Central Mountains-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
533 PM MST Wed Jan 11 2023

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ216>219-222-224-227-230-238-120145-
/O.EXP.KABQ.WI.Y.0004.000000T0000Z-230112T0100Z/
Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley including the Albuquerque Metro Area-
Estancia Valley-South Central Highlands-Johnson and Bartlett
Mesas Including Raton Pass-Union County-Chaves County Plains-
533 PM MST Wed Jan 11 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the Wind Advisory will be allowed to 
expire.

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:42 AM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 10, 10:42 AM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1042 AM MST Tue Jan 10 2023

...New AVIATION...

.SYNOPSIS...
Issued at 230 AM MST Tue Jan 10 2023

Tuesday will be warm with high clouds and breezy to windy conditions
in the Sangre de Cristo mountains and eastern plains. Strong
winds are expected from the central mountains eastward Wednesday
afternoon, with gusts up to 65 mph possible on the eastern plains.
A few inches of snow are likely in the northern mountains with
light rain and snow possible in the surrounding lower elevations.
Mostly clear skies with above average temperatures will prevail
Thursday and Friday. Precipitation chances begin to increase next
Sunday.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 230 AM MST Tue Jan 10 2023

Increasing westerly flow is forecast today, with strong mountaintop
winds mixing down to the surface across eastern NM. The Wind
Advisory for the Sangre De Cristos is still on track and will also
include the central/northeast highlands east to Quay County
beginning at 10AM. Warming is forecast today, despite increasing
mid/high cloudiness, with downslope winds helping temperatures rise
10-20 degrees above normal across the eastern plains and highlands.
Westerly flow aloft will continue to increase overnight, keeping the
lower boundary layer at least partially mixed and with abundant
cloud cover will make for well above normal low temperatures. The
jet stream will move directly over NM on Wednesday as a shortwave
trough moves along the CO/NM border, pushing a Pacific cold front
across the state. Lee side cyclogenesis is forecast Wednesday
afternoon over southeast CO, bringing a strengthening of the surface
pressure gradient and strong to potentially damaging winds to much
of eastern and central NM. Will keep the High Wind Watch as-is for
now. Strong winds across eastern NM on Wednesday will likely result
in patches of blowing dust with localized reduced visibility. In
addition, the shortwave trough will bring sufficient forcing for a
round of snow showers to northwest and north central NM late Tuesday
night through Wednesday mid day. The Tusas Mountains will once again
be the big winner, with around 6" likely across the peaks and higher
west-facing slopes. A Winter Weather Advisory may be required for
the Tusas, including Chama. Cold air advection behind the Pacific
front will bring cooler temperatures on Wednesday, but highs are
still forecast to be 5-10 degrees above normal across the eastern
plains due in part to strong downslope winds.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 230 AM MST Tue Jan 10 2023

On Wednesday night, the storm system will race off to the east as
ridging quickly builds in behind it over the Intermountain West.
Strong winds on the eastern plains will likely diminish into a
breeze after sunset as 700 mb winds rapidly decrease and the
boundary later decouples from the mid-levels. However, some
guidance does have strong northwesterly winds behind the cold
front holding on into the overnight hours before tapering off
early Thursday morning.

While the airmass behind the storm system will be colder than the
current one, temperatures will only cool to around seasonal
averages on Thursday afternoon. The tranquil weather will continue
into Friday as temperatures warm to 5-15 degrees above average.
Mid and upper level Pacific moisture begins to push into western
New Mexico on Saturday, resulting in an uptick of high cloud
cover in the western and central portions of the state.

While there is good agreement that troughing will eventually push
into the desert southwest early next week, cluster analysis shows
disagreement on the depth of the trough as well as quickly it pushes
into New Mexico. Regardless, unsettled weather with mountain snow,
low elevation rain, and increased winds are expected early next
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1034 AM MST Tue Jan 10 2023

VFR conditions will prevail through approximately 08Z. Thereafter,
a cold front will move into northwest NM lowering cigs,
potentially into MVFR. A band of snow will follow along and behind
the front, impacting KFMN and KGUP between 09Z-12Z Wed. The band
of snow is expected to diminish in intensity as it approaches the
Rio Grande Valley, and likely dissolve east of the Sangre de
Cristo Mountains. Mt obscurations are possible during the morning
hours across the northern mts. Elsewhere, strong westerly winds
are expected to continue through this afternoon along and east of
the Central Mountain Chain with gusts near 40 kts likely. Winds
will briefly relax this evening, but will rapidly pick back up
behind the aforementioned front. Thus, much stronger winds are
expected area wide on Wednesday. Gusts between 30 and 40kts will
be likely from the Rio Grande Valley westward, and from the
Central Mountain Chain eastward gusts between 45 and 55kts are
expected. Blowing dust may reduce visibility, especially across
eastern NM.

&&

.FIRE WEATHER...
Issued at 230 AM MST Tue Jan 10 2023

Stronger downslope winds will result in well above normal
temperatures across the eastern plains today. Critical fire weather
conditions are forecast across the east central plains this
afternoon and a Red Flag Warning will be issued shortly. Even
stronger winds will hit the area Wednesday as a potent trough races
east along the CO/NM border. A Fire Weather Watch will be issued
shortly for Wednesday for the central highlands, northeast plains
and east central plains. Although fire weather climatology does not
favor large fire growth in early January and forecast humidity is
barely touching critical threshold, the Red Flag Threat index is
showing sufficient coverage of critical conditions to justify the
issuance of these products. Colder conditions will follow behind a
Pacific cold front Wednesday night, then ridging will bring a
warming trend from Thursday through Saturday with daytime
temperatures rising back above normal areawide on Friday. Vent rates
will take a dip and be mostly poor from Thursday through Saturday.
Winds will be back on the uptrend late in the weekend and into early
next week as the jet stream dips back to the south and brings two
troughs, with the first one hitting on Sunday. The Sunday trough
will bring chances for wetting precipitation to western NM, with
accumulating snow to the mountains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  50  30  42  19 /  10  60  20   0
Dulce...........................  45  25  36  10 /  20  70  60   0
Cuba............................  48  27  37  16 /   5  40  30   0
Gallup..........................  53  28  41  17 /   0  50  20   0
El Morro........................  51  28  38  18 /   0  40  20   0
Grants..........................  56  29  42  12 /   0  30  10   0
Quemado.........................  55  30  43  15 /   0  20  10   0
Magdalena.......................  57  34  47  24 /   0   0   5   0
Datil...........................  53  30  43  18 /   0  10   5   0
Reserve.........................  57  31  50  21 /   0  10   5   0
Glenwood........................  61  37  52  29 /   0  10   5   0
Chama...........................  40  21  31   6 /  20  80  80   0
Los Alamos......................  49  30  39  22 /   0  30  30   0
Pecos...........................  51  29  41  20 /   0  10  20   0
Cerro/Questa....................  45  27  35  15 /   0  50  50   0
Red River.......................  40  20  29  10 /   0  50  50   0
Angel Fire......................  42  23  31   1 /   0  40  40   0
Taos............................  48  26  38  10 /   0  30  40   0
Mora............................  51  30  38  18 /   0  10  20   0
Espanola........................  54  30  45  17 /   0  20  20   0
Santa Fe........................  50  29  41  22 /   0  10  20   0
Santa Fe Airport................  52  29  44  19 /   0  10  20   0
Albuquerque Foothills...........  55  35  47  29 /   0  10  10   0
Albuquerque Heights.............  57  34  49  26 /   0  10  10   0
Albuquerque Valley..............  58  32  52  24 /   0  10   5   0
Albuquerque West Mesa...........  56  32  49  25 /   0  10  10   0
Belen...........................  60  31  53  21 /   0  10   5   0
Bernalillo......................  57  32  49  24 /   0  10  10   0
Bosque Farms....................  59  31  52  20 /   0  10   5   0
Corrales........................  57  32  49  24 /   0  10  10   0
Los Lunas.......................  59  31  53  20 /   0  10   5   0
Placitas........................  54  33  45  25 /   0  10  20   0
Rio Rancho......................  56  32  48  25 /   0  10  10   0
Socorro.........................  62  34  55  26 /   0   0   5   0
Sandia Park/Cedar Crest.........  50  32  41  24 /   0  10  10   0
Tijeras.........................  52  33  44  25 /   0  10  10   0
Edgewood........................  53  32  44  22 /   0  10  10   0
Moriarty/Estancia...............  56  30  46  18 /   0  10  10   0
Clines Corners..................  54  32  44  19 /   0   0  10   0
Mountainair.....................  55  34  46  23 /   0   0   5   0
Gran Quivira....................  55  33  47  23 /   0   0   5   0
Carrizozo.......................  60  39  52  28 /   0   0   0   0
Ruidoso.........................  58  39  49  23 /   0   0   5   0
Capulin.........................  60  30  47  17 /   0   0  10   0
Raton...........................  62  28  49  15 /   0   0  10   0
Springer........................  63  27  50  15 /   0   0   5   0
Las Vegas.......................  60  33  46  18 /   0   0  10   0
Clayton.........................  68  37  54  24 /   0   0  10   0
Roy.............................  63  35  51  21 /   0   0   5   0
Conchas.........................  69  38  57  23 /   0   0   5   0
Santa Rosa......................  67  37  56  24 /   0   0   5   0
Tucumcari.......................  72  39  61  23 /   0   0   0   0
Clovis..........................  71  39  61  26 /   0   0   0   0
Portales........................  72  39  62  27 /   0   0   0   0
Fort Sumner.....................  71  38  61  26 /   0   0   0   0
Roswell.........................  75  40  68  32 /   0   0   0   0
Picacho.........................  68  43  60  29 /   0   0   0   0
Elk.............................  66  43  58  26 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 5 PM MST this afternoon for NMZ213>215-223-
229-232>234.

Fire Weather Watch from Wednesday morning through Wednesday
afternoon for NMZ104-125-126.

High Wind Watch from Wednesday morning through Wednesday
afternoon for NMZ212>215-221-223-226-228-229-231>237-239-240.

Red Flag Warning until 5 PM MST this afternoon for NMZ126.

&&

SHORT TERM...11
LONG TERM....16
AVIATION...34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:54 AM MSTFire Weather WatchABQCurry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 4 more23 hr
Jan 10, 2:54 AM MSTRed Flag WarningABQCurry, De Baca, Quay, Roosevelt14 hr
Jan 10, 2:14 PM MSTHigh Wind WarningABQBernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 12 more28 hr

Nearby

Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.